1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
New Exercise Study Brings Both Illumination and Questions
Simon McGrath looks at new objective evidence of abnormal response to exercise in ME/CFS patients, and the questions that researchers are still trying to answer ...
Discuss the article on the Forums.

Acetaminophen, Asthma and Glutathione

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Sing, Dec 19, 2011.

  1. Sing

    Sing Senior Member

    Messages:
    1,301
    Likes:
    422
    New England
  2. harrycat

    harrycat

    Messages:
    66
    Likes:
    0
    This is interesting. I wanted to ask Rich my own question regarding b12 and asthma. After my 3rd mb12 injection (500mcgs) I developed a wheeze within a couple of minutes- I do have asthma. This has happened the last couple of times I injected even though I cut my dose to 250mcgs less often. It's a shame as the injection makes me feel good in terms of energy... Can you think of any reason for it provoking asthma? is it something I should stop doing even though I get benefits? Thanks.
  3. richvank

    richvank Senior Member

    Messages:
    2,717
    Likes:
    741
    Hi, Sing.

    Thanks for posting this. It's true that acetaminophen places a demand on glutathione and lowers it. In fact, it has often been reported that the main cause of the need for liver transplants is overdose of acetaminophen. Of course, unfortunately some of the overdoses are intentional with the goal of suicide, but it's also true that some people have taken too much acetaminophen in order to try to limit pain. Lately there has also been concern about giving children acetaminophen in conjunction with vaccinations, as this article mentioned.

    I did a brief PubMed search, and it appears that there is growing support for the connection between acetaminophen and asthma. Asthma involves an inflammation and swelling of the lining of the airways. Oxidative stress is a major component of inflammation. Glutathione is the main antioxidant for the lungs, together with ascorbate and urate.

    It's a difficult problem to choose something that will help relieve a child's pain or lower a high fever, but not cause other problems. As noted, aspirin use by children is associated with devepoping Rett syndrome. Other NSAIDs, such as ibuprofen, can cause problems with the digestive tract. We really have to be careful with giving drugs to children.

    Best regards,

    Rich
  4. richvank

    richvank Senior Member

    Messages:
    2,717
    Likes:
    741
    Hi, harrycat.

    I don't know for sure what has been causing this, but I can suggest a couple of possibilites. If you have a partial methylation cycle block and glutathione depletion, it could be that when you receive the mB12, more of the homocysteine is converted to methionine by the methionine synthase reaction, which needs mB12 as a coenzyme, and less homocysteine is then able to flow into the transsulfuration pathway to contribute cysteine to the synthesis of glutathione. Thus, glutathione may initially drop further, until the methylation cycle recovers a little more. Going to lower dosage less often might help. Supplementing methionine, if it is low, also might help, because the methylation cycle will be able to come up more rapidly if it is better fed with glutathione. Another possibility might be to take some liposomal glutathione or to try nebulizing glutathione. If glutathione is nebulized, it's important that it be buffered with sodium bicarbonate, as is done with the type supplied by TheraNaturals, which was developed for use in children who have cystic fibrosis, in which glutathione is depleted in the lungs.

    Another thing you might consider is to switch to hydroxocobalamin. It should act more slowly, and that might help.

    Another possibility is that the particular injectable mB12 you are using contains something to which you are allergic.

    Those are the thoughts that occur to me. I think it is very important to work with a physician when asthma is present, since severe asthma can be life-threatening.

    Best regards,

    Rich

See more popular forum discussions.

Share This Page